Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Warnings about Reyataz and Contraceptives - what about HRT?
Sep 10, 2008

Hi Doc, upon reading the recent warnings about Reyataz and contraceptives I wondered if the same applies for Reyataz and Hormone Replacement Therapy?

My current regime is Reyataz (300mg), Viramune (200mg - yes it is enough), Viread (1 tablet) and 100mg Norvir. I know, thats a strange combination and not at all recommended, but its worked for the last five or so years and my doc never changes a winning horse - lol!

Now, I'm going through menopause and am on oestrogen and gestagen. My doc usually checks the trough and max levels of both reyataz and viramune once a year. Is there any reason for concern? If this is indeed the case, are there any other precautions that we should be taking?

thanx in advance and cheers frilly

Response from Dr. Henry

The concern with estrogens class hormones and protease inhibitors is a potential for altered (decreased) levels of the hormones with less effiacacy. They often be used together in some situations but additional monitoring and sometimes dose adjustments is recommended. For contraception a back approach (such as condoms) is often recommended as well. KH



Previous
Chin Up
Next
Hiv and Diabetes meds

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement